A Reader’s Experience Treating Keto Rash with Doxycycline

In the comments section of the BJJ Caveman keto rash page a reader named John wrote:

I had no reoccurrence of the rash after taking Doxycycline for 11 days without any change in my diet 9 months ago (see above and be aware of rare but possible severe side effects affecting mood). In order to avoid antibiotic-associated diarrhea I took Saccharomyces boulardii together with the antibiotic.

I now do intermittent fasting daily throughout the work-week without any problems. My longest fast was 36 hours.

Maybe Doxycycline wipes out certain types of gut bacteria that can proliferate extremely well under the conditions of ketosis, but not otherwise and produce a substance that causes the rash. Some people may have them, others don’t. That could potentially explain why the effects seem to be lasting after only one course of antibiotics and why most people aren’t affected. Just guessing though…

Here is at least one anecdotal data point demonstrating the complete remission of the keto rash following treatment with doxycycline.

This was very reassuring to read especially after this paper showed that the rash still recurred despite treatment with doxycycline.

Connect With Others

More posts are also trickling in on the Keto Rash Facebook Community, so feel free to chime in over there. If you don’t have a Facebook account, you can try posting in the Keto Rash Forums.

Support This Site

Keeping this site running takes quite a bit of time, so if you've found this site helpful, please consider making a small donation. Anything will help, even a cup of coffee!